Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 6, 2015, 4:23 PM CDT for Mobile County, Alabama; George County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 6, 2015, 4:44 PM CDT
- In force
- 21 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WUUS54 KMOB 062123 SVRMOB ALC097-MSC039-062230- /O.NEW.KMOB.SV.W.0115.150806T2123Z-150806T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 423 PM CDT THU AUG 6 2015 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA... NORTHEASTERN GEORGE COUNTY IN SOUTHEASTERN MISSISSIPPI... * UNTIL 530 PM CDT * AT 423 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR LUCEDALE...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MOBILE... CHUNCHULA... GULFCREST... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3082 8857 3096 8857 3104 8813 3077 8812 TIME...MOT...LOC 2123Z 271DEG 18KT 3091 8850 $$
1 follow-up statement
904 WWUS54 KMOB 062144 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT THU AUG 6 2015 ALC097-MSC039-062153- /O.CAN.KMOB.SV.W.0115.000000T0000Z-150806T2230Z/ MOBILE AL-GEORGE MS- 444 PM CDT THU AUG 6 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE AND NORTHEASTERN GEORGE COUNTIES HAS BEEN CANCELLED... AT 443 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN MOBILE AND NORTHEASTERN GEORGE COUNTIES HAS WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3082 8857 3096 8857 3104 8813 3077 8812 TIME...MOT...LOC 2141Z 271DEG 18KT 3091 8839 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:07 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 6, 4:07 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
407 PM CDT THU AUG 6 2015
...DANGEROUS HEAT POSSIBLE FOR THE WEEKEND WITH HEAT INDICES
FORECAST TO BE ON THE RISE...
.SHORT TERM [TONIGHT THROUGH FRIDAY NIGHT]...FCST AREA CONTINUES TO BE
SITUATED BETWEEN A HIGH PRESSURE RIDGE OVER THE GULF AND WEAK
FRONTAL BOUNDARY TO THE NORTH. UPPER LEVEL TROF IS DEVELOPING OVER
EASTERN THIRD OF THE COUNTRY AS EXPECTED...BUT BEST DYNAMICS AND
LIFT ASSOCIATED WITH THIS TROF HAVE REMAINED WELL NORTH OF THE FCST
AREA TODAY. EVEN WITH PRECIPITABLE WATER VALUES IN THE 1.8 TO 2.0
INCH RANGE TODAY AND TEMPERATURES RISING INTO THE LOWER 90S IN MANY
AREAS...SHOWERS AND STORMS HAVE NOT DEVELOPED AND BECOME AS
WIDESPREAD AS EXPECTED (ESPECIALLY OVER INTERIOR COUNTIES). EVEN
SO...OUTFLOW FROM EARLIER CONVECTION TO THE NORTH OF THE FCST AREA
SEEMS TO BE INITIATING SOME NEW CONVECTION JUST TO OUR
NORTHWEST...AND SCATTERED STORMS ARE EXPECTED THIS EVENING OVER
INTERIOR ZONES (BASED ON RADAR TRENDS AND HIRES MODEL DATA) OVER
COASTAL AND SOUTHEAST COUNTIES (WITH SLIGHTLY LESS COVERAGE OVER
SOUTHEASTERN COUNTIES). UPPER TROF DRIFTS EVEN FURTHER EAST OF THE
FCST AREA ON FRIDAY...WITH DEEPER NORTHWESTERLY FLOW OVER THE REGION.
A FEW FAIRLY WEAK UPPER DISTURBANCES TRAVERSE THE AREA...AND WHEN
COMBINED WITH PRECIPITABLE WATER VALUES INCREASING TO NEARLY AS HIGH
AS 2.4 INCHES IN SOME AREAS AND DAYTIME HEATING...SHOULD SEE A CHANCE
OF SHOWERS AND STORMS TOMORROW. THE STORM PREDICTION CENTER AGAIN HAS
PARTS OF THE FCST AREA OUTLOOKED MARGINAL SEVERE...BUT ONLY A FEW
ISOLATED SEVERE STORMS ARE EXPECTED ATTM. AS FAR AS TEMPERATURES
GO...MIDDLE TO UPPER 70S FOR LOWS TONIGHT. HIGHS ON FRIDAY...MAKING
IT TO THE LOW 90S MOST AREAS... MAYBE SOME MID 90S OVER NORTHWEST
ZONES WHERE THERE MAY BE A LITTLE MORE SUNSHINE. 12/DS
FRIDAY NIGHT...DEEP LAYER RIDGE AXIS EXPANDS OVER TEXAS WHILE A
TROF OF LOW PRESSURE AT HIGH LEVELS SLIDES EAST ACROSS THE
APPALACHIANS. BETWEEN THESE TWO PRESSURE SYSTEMS...THE CENTRAL GULF
COAST WILL REMAIN INFLUENCED BY A HIGH LEVEL NORTH NORTHWEST FLOW.
THUS...THERE IS AN OPEN WINDOW FROM THE MID SOUTH AND INTO THE
NORTHEAST GULF WHERE MID LEVEL IMPULSES WILL DROP SOUTH SOUTHEAST.
LIFT ASSOCIATED WITH THESE FEATURES ALONG WITH THE PRESENCE OF DEEP
MOISTURE (PRECIPITABLE WATER VALUES FROM 1.8 TO 2.1 INCHES) WILL BE
ENOUGH TO KEEP A CHANCE OF SHOWERS AND STORMS GOING IN THE FORECAST.
AS FAR AS TEMPERATURES...SURFACE HIGH OVER THE GULF MAINTAINS A LIGHT
WEST TO SOUTHWEST FLOW FOR MUCH OF THE NIGHT BEFORE TURNING MORE
NORTHWEST BY DAYBREAK SATURDAY. VERY LITTLE CHANGE IN NIGHTTIME LOWS.
MID 70S INTERIOR...TO UPPER 70S/CLOSE TO 80 AT THE BEACHES. /10
.LONG TERM [SATURDAY THROUGH THURSDAY]...MOVING INTO THE
WEEKEND...IT APPEARS THE HEAT WILL ONCE AGAIN BE IN THE HEADLINES.
DYNAMIC COMPRESSIONAL SINKING MOTION => NET HEATING FROM EASTWARD
EXPANDING DEEP LAYER RIDGE INTO THE LOWER MISSISSIPPI RIVER DELTA
ALLOWS DAYTIME HIGHS TO LIFT INTO THE MID TO UPPER 90S. COULD BE A
FEW AREAS REACHING 100. COMBINING THESE NUMBERS WITH AFTERNOON
HUMIDITY BRINGS THE FEEL LIKE TEMPERATURE TO DANGEROUS LEVELS...NEAR
108. WITH THAT SAID...A HEAT ADVISORY MAY BECOME REQUIRED ON LATER
FORECAST SHIFTS FOR THE WEEKEND. CHANCES OF SHOWERS AND STORMS LOOK
TO BE TRENDING LOWER THROUGH THE COURSE OF THE WEEKEND.
THE EASTERN FLANK OF THE DEEP LAYER RIDGE KEEPS A FIRM GRIP OVER THE
LOCAL AREA INTO THE FIRST HALF OF NEXT WEEK...BEFORE BREAKING DOWN
WEDNESDAY AND THURSDAY WITH DEEP LAYER TROF AMPLIFYING OVER THE
EASTERN US. AS THE HIGH LEVEL TROF AMPLIFIES...A WEAK FRONTAL
BOUNDARY SINKS SOUTHWARD BY THE MIDDLE OF NEXT WEEK. WILL CONTINUE
TO BE HOT INTO THE FIRST OF NEXT WEEK WITH HEAT INDICES NEAR 108 OR
SO. DAYTIME HIGHS EASE OFF SOMEWHAT INTO THE LOWER TO MID 90S
WEDNESDAY AND THURSDAY WITH THE APPROACH AND POTENTIAL PASSAGE OF THE
FRONTAL BOUNDARY. /10
WITH THE ORIENTATION OF THE HIGH LEVEL FLOW BETWEEN THE ERODING RIDGE
TO THE WEST...THE EVOLVING TROF TO THE EAST...APPROACH OF SURFACE
FRONT FROM THE NORTH...DEEP MOISTURE AND DAYTIME INSTABILITY...EXPECT
TO SEE A RETURN TO A BETTER CHANCE OF STORMS BY TUESDAY AND
WEDNESDAY. /10
&&
.AVIATION...
07/00Z TAF ISSUANCE...VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT
INTO EARLY FRIDAY...WITH PERIODS OF IFR TO MVFR NEAR SCATTERED
SHOWERS AND STORMS. WINDS WILL CONTINUE FROM THE SOUTHWEST AT 8 TO 12
KNOTS THROUGH TONIGHT WITH HIGHER GUSTS NEAR SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. 12/DS
&&
.MARINE...A MODERATE TO OCCASIONAL STRONG MAINLY SOUTHWEST FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH EARLY NEXT WEEK AS A STRONG
SURFACE RIDGE OF HIGH PRESSURE BUILDS WEST OVER MUCH OF THE NORTHERN
AND CENTRAL GULF. WINDS INCREASE SLIGHTLY FRIDAY AND SATURDAY AS LOW
PRESSURE DEVELOPS TO THE NORTHEAST OF THE MARINE AREA...THEN SUBSIDE
SOMEWHAT BEGINNING SUNDAY INTO THE EARLY PART OF NEXT WEEK. SEAS UP
TO 4 FEET OR SO FRIDAY THROUGH SATURDAY...DECREASING SUNDAY INTO
EARLY NEXT WEEK. SCATTERED SHOWERS AND STORMS SHOULD BE EXPECTED.
12/DS
&&
.FIRE WEATHER...DEEP MIXED LAYERS RESULT IN HIGH DISPERSION INDICES
WITH RATINGS OF OVER 75 FOR MUCH OF THE CENTRAL GULF COAST...NORTH
OF THE BEACHES THE NEXT COUPLE OF DAYS. IN FACT...RATINGS OF WELL
OVER 100 ARE FORECAST FOR MANY AREAS BY SATURDAY...SUGGESTING THE
POTENTIAL FOR HAZARDOUS FIRE CONTROL CONDITIONS. OTHER HAZARDS TO
AGENCIES CONDUCTING CONTROL BURN OPERATIONS WILL BE THE HEAT AND
BRIEF STRONG AND ERRATIC WIND GUSTS ALONG WITH FREQUENT LIGHTNING
ASSOCIATED WITH STORMS. HEAT INDICES WILL INCREASE TO 102 TO 107 BY
FRIDAY AFTERNOON AND POTENTIALLY BUILD TO HEAT ADVISORY CRITERIA FOR
SOME AREAS BY SATURDAY AFTERNOON. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 94 77 95 77 / 20 30 30 30 10
PENSACOLA 79 92 79 94 79 / 20 30 30 40 20
DESTIN 80 88 80 92 81 / 30 30 30 40 20
EVERGREEN 76 93 75 95 74 / 30 40 30 30 10
WAYNESBORO 77 96 76 97 75 / 30 30 30 30 10
CAMDEN 76 94 74 96 74 / 40 40 30 20 10
CRESTVIEW 76 93 76 96 75 / 30 40 30 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH FRIDAY MORNING FOR BALDWIN COASTAL-
MOBILE COASTAL.
FL...HIGH RIP CURRENT RISK THROUGH FRIDAY MORNING FOR ESCAMBIA
COASTAL-OKALOOSA COASTAL-SANTA ROSA COASTAL.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 6, 6:02 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 602 AM CDT THU AUG 6 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 602 AM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXPECT A FEW STRONG TO BRIEFLY SEVERE THUNDERSTORMS TO DEVELOP OVER INLAND AREAS OF THE FORECAST AREA LATER THIS AFTERNOON CONTINUING THROUGH EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS. THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF HOT TEMPERATURES AND HIGH RELATIVE HUMIDITY WILL RESULT IN HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS MUCH OF THE REGION THIS WEEKEND INTO THE EARLY PART OF NEXT WEEK. A HEAT ADVISORY MAY BECOME NECESSARY EACH DAY. A FEW STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-071115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 602 AM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WIND CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA THROUGH TONIGHT. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WIND CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE OVER THE MARINE AREA THROUGH EARLY NEXT WEEK. WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE FORECAST PERIOD.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:20 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 51 hr |
| Aug 6, 7:28 AM CDT | Special Marine Warning | MOB | 92 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.